Jump to content

Should I cross from K to V??


[6e...]

Recommended Posts

[6e...]

Hi everyone. My history is as follows: I was on 3mg/d of K, 1mg/d of X and 10mg/d of Ambien when I was C/T'ed in Oct 2010. I did not know any better at the time and was told by the rehab facility that I went to that they would make sure that I didn't have a seizure, but was never warned about w/d or protracted w/d, etc. I was in so much mental, psychological, physical and emotional turmoil (became suicidal and overdosed on Seroquel, landing me in the ICU) after enduring 4 months of the C/T (I could barely shower, let alone leave the house), that I reinstated in mid-Feb to 1.25mg of K to attempt to taper. I am now down to .74mg of K after titrating since the end of February.

 

I have been using daily titration of K and whole milk and the physical skin burning/nerve pain has become SO excruciating, I am at my wits end. I can't take it anymore. I am at my wits end. I don't know whether crossing to Valium would be something that would be recommended at this point? I have spoken to some people who stated that they tried tapering the K and couldn't do it and that the Valium "covered" their K W/D (the burning skin, nerve pain, etc) after they crossed. I have to do SOMETHING. I can't suffer through this pain anymore. I am also on 900mg of Neurontin/d and it's not even touching this pain. I don't want to start painkillers b/c I know that's a no-no, not to mention, I can't get hooked on one drug to cover up the W/D from another one.

 

Besides crossing to Valium, the only other thing I can think to do is to detox w/ pheno and remain on the pheno for 3 months and then taper off over another 3 months (six months total), as recommended per Dr. Peart if you HAVE to detox.

 

Any personal experiences w/ tapering K and then crossing to Valium, etc...any recommendations welcomed. I understand that no matter what I will have to take responsibility for whatever happens to me as a result of either crossing/being put on Pheno. I am just looking for some advice from those of you who've been there.

 

Thanks in advance. Much love and healing to all of you, Nicole

Link to comment
Share on other sites

my vote is for V.  if you c/t you'll still have to heal, and you're back at square one, i believe people heal while tapering, some.  V is notorious for depression but some think that it displaces some benzo's from GABA receptors and helps healing.  my opinion.
Link to comment
Share on other sites

[6e...]

TY wellness. I appreciate the input. My doc is on board w/ V...I would just have to ask for it. I am obviously frightened to try to cross...but, at this point, I'm not sure I have much of an option. To C/T again w/ pheno after 9 months of this hell already would be brutal, I know...

 

Ugh...I guess desperate times call for desperate measures.

 

Hopefully some others who've tried to taper K and who crossed will chime in. I'd appreciate all the personal experiences I can get from others.

 

Love and healing to all of you, Nicole

Link to comment
Share on other sites

HI, Nicole.

 

You might try modifying your topic title to something like "Should I cross from K. to V?"  to get input from those who have done it.  I didn't cross to Valium and I know it comes with it's own set of risks so am really torn about what you should do.  I don't know why I escaped this symptom but I am so grateful I did.  I did a forum search for "burning skin" and you are definitely not alone but I didn't see anything suggested that helps.  I'm so sorry to not have something better to offer.  :(

Link to comment
Share on other sites

I sustained two injuries while on K - a dogbite to the face and I burned my hand on a lantern. I had lots of burning in these wounded areas. I switched to V and can say the burning still existed but was more tolerable. I don't know if that helps any.
Link to comment
Share on other sites

You know if I knew the answer to your mess Nicole I would have told you a looooong time ago....

 

Honestly if it was me, I would try the V cross and if that doesn't work, a 6 month phenobarb detox. I feel for you so much Nicole, to see human suffering this absurdly bad, and in someone I care about :(

 

((HUGS))

 

(If I did the phenobarb detox, I'd consider maybe even throwing down the neurontin at the same time, if that's medically sound enough IDK.)

 

[File this thread under detox and reinstatement horror stories...]

Link to comment
Share on other sites

[6e...]

Thanks guys for your input. I really appreciate it. I see my doctor this week and I'm going to talk to her about crossing over. I'm sure she'll be fine w/ it, as she offered me Valium previously, but I declined due to the possibility of depression. I will also discuss the pheno route w/ her as well while I'm there, as a back-up plan, as I'm not sure how I'll do on the V and if things get hairy, I'm going to have to get off of this stuff one way or another.

 

I appreciate the input from everyone. I will keep you posted on how things go. Love to all of you.

 

((HUGS))

Love, Nicole

Link to comment
Share on other sites

[6e...]

OK...so I see my MD this afternoon at 3:30 EST. I am sitting here writhing in pain from this skin burning and pain. I'm not sure how much more of this I can take. YES...file this under BAD IDEA to reinstate after a C/T. Others, however, have done it and came out OK- so I don't, by any means, think that all hope is lost for me. My anxiety is a bit better and my terror is gone, my mind has cleared up SOME, however I am in too much physical pain to keep going. Perhaps this is why people have such a rough time tapering Klonopin, IDK.

 

SO...I guess I am going to ask for Valium. At this point in the game, I think I just need to get OFF of this CRAP. I'm on .72mg of K which is 14.4mg of Valium. I could try substituting 3.5mg of V tonight at bedtime instead of my K dose (I dose 4x/day) to see if I tolerate the Valium and if it helps w/ the skin burning. That way I'll have 2mg pills from her as well and can cut those in order to taper. I think I would know tonight if I substituted the 3.5mg of V at bedtime if it caused me any adverse effects, don't you think?

 

I just need some advice and quick...as I see this woman in less than an hour and I've been writhing around in my room in bed in pain all freaking morning and I don't know what to tell her.

 

ANY input would be helpful. Much love, Nicole

Link to comment
Share on other sites

It could take a few days before you know the effect the Valium will have on you and you may have a few nights with trouble sleeping since the K. leaves faster than the V. builds up.  I don't think anyone knows if going on Valium will do anything for the burning but it seems worth a try.  The only downside that I can see, other than possible unwanted side effects, is that it will add weeks to your taper which means you will be on benzos longer than you would than if you tapered directly off the K.  You'll have to decide if the potential "reward" is worth the potential risks based on insufficient knowledge.  Try to detect what your instincts are telling you, Nicole.
Link to comment
Share on other sites

You'll have to decide if the potential "reward" is worth the potential risks based on insufficient knowledge.  Try to detect what your instincts are telling you, Nicole.

 

Exactly...

 

I would not cross over to V to deal with a single symptom. You always said you'd take the physical over the mental any day remember?... and I always said it all sucks. Cross because tapering K is not working and you think tapering V might be overall easier IMHO.

 

The K leaves faster than the V builds up.. it'll probably be until you are done at least taking K, probably another week, before you know if it went ok or not...

 

Tell us how it went and what you decided and I truly hope whatever you do you see some relief of your symptoms soon Nic...

Link to comment
Share on other sites

[6e...]

Thanks, friends, for popping in and providing support. I saw the shrink...she offered me the "newest SSRI w/ NO side effects!!!". I told her NO thank you. I asked her about the Valium and she said that she would be willing to prescribe it if that's what I wanted to do. I told her that I was going to keep on the K for now and continue to taper and if things get worse, I'd call her. She was fine w/ that. So, for now, I am going to continue the K taper in hopes that I can finish this out using the milk titration. If it gets unbearable...I'll call her and cross.

 

You're right, Pete...I did say that I'd take the physical over the mental, however I still have BOTH, sadly. If my mind was in a better place, I think I could handle the burning and nerve pain. However, when I'm on the edge mentally and emotionally, handling the pain is just that much harder. I'm gonna stick it out though and keep going and pray that things continue to get better as I get lower in dose.

 

That's all we can do, right? Keep going...

 

Love to all of you. If I decide to cross at anytime, I'll let you guys know.

 

Much love, Nicole

Link to comment
Share on other sites

×
×
  • Create New...